Is starting with antidepressants to cure depression and possibly LPR a bad idea?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ninus
New Member


Date Joined Jul 2014
Total Posts : 13
   Posted 8/15/2014 9:34 AM (GMT -6)   
Hi.

I'm back n 40mg omeprazol every day and it's effectevely treating my GERD. I started with the ppis again after a 5 week brake that gave me new symptoms. Some of them are LPR related and have not disapeared yet but I'm hoping they will soon. The last year I've really been struggeling with GERD, LPR and some other stomach pains that my doctor believe are caused by SIBO and leaky gut. The diet limitations, limited social life and worrying about my stomach has thrown me into a depression like state. I can't seem to find joy in much any more, and all I do is reading about my symptoms trying to find a cure.

Today I went to the doctor and told him about my depression and new LPR symptoms. I've read that sometimes a nerve in the throat can be irritated and and antideppressant can help the nerve heal. My doctor suggested the antidepressant to make me happier, and if we are lucky it could also help the LPR.

He has prescribed 50mg Zoloft and we're having a follow up in two weeks.

The thing that worries me is that the antidepressants are going to mess up my stomach again, that I have just cured with supplements and diet modification. On the incredible long list of potential side effects, upset stomach is one of them. I'm just wondering if it's safe to start with the antidepressants.

Is there anyone out there that have had problams with their stomach, but could tolerate the antidepressants well?

Poppie
Veteran Member


Date Joined Feb 2014
Total Posts : 2152
   Posted 8/17/2014 7:12 PM (GMT -6)   
I'm bumping this up for you...hopefully someone will help, I am newly diagnosed with GERD so cant help really.
Samantha, 45 yrs
Diagnosed. Left sided UC, 8th Feb 2014
Pentasa..2g daily
2 x Ultimate Flora 50 billion probotics, Vit D, and Multi vitamin tab daily.
Stopped smoking Jan 2013.

sk55
Regular Member


Date Joined Jun 2011
Total Posts : 225
   Posted 8/17/2014 8:03 PM (GMT -6)   
you should be okay...

you might want to try cymbalata instead its treats nerve issues related to hypersensitive nerves. think of it as a similar to elavil...


good luck.

Ninus
New Member


Date Joined Jul 2014
Total Posts : 13
   Posted 8/18/2014 9:47 AM (GMT -6)   
Thanks for the replies guys. I'm now on the Zoloft and not feeling any noticeable side effects so thats good.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 10:43 AM (GMT -6)
There are a total of 3,005,427 posts in 329,226 threads.
View Active Threads


Who's Online
This forum has 161774 registered members. Please welcome our newest member, Lexi_40.
312 Guest(s), 12 Registered Member(s) are currently online.  Details
logoslidat, BookWyrm, 81GyGuy, NurseBetty12, sebreg, 3timechamp, Yellow19, Minnesota, InTheShop, Woodduck12, three 5's and a jack, MK1965